Reaction kinetics on ultrametric spaces

G. Zumofen*, A. Blumen, J. Klafter

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

29 Scopus citations


We study the kinetics of the A+A→0 and the A+B→0 diffusion-limited reactions by modeling the dynamics through random walks on ultrametric spaces, which allow to account for energetic randomness and to incorporate effects due to changes in temperature. We treat both pseudounimolecular (target and trapping) problems, as well as bimolecular reactions, and we compare the results to those which obtain for reactions on regular lattices and on fractals. Furthermore we analyze the possibility of describing reactions on ultrametric spaces through extensions of Smoluchowski-type approaches, and we show the limitations of such schemes when, as a function of temperature and of the reaction progress, the fluctuations in the particle densities get large.

Original languageEnglish
Pages (from-to)6679-6686
Number of pages8
JournalThe Journal of Chemical Physics
Issue number12
StatePublished - 1986
Externally publishedYes


Dive into the research topics of 'Reaction kinetics on ultrametric spaces'. Together they form a unique fingerprint.

Cite this